# SDR 2013FA0000667

- Difficulty date: May 3, 2013
- Submitted: November 22, 2013
- Operation: General aviation
- Aircraft: OHHAT
- Make and model: Bell 206B-3
- Aircraft serial: 8720
- Aircraft time: 3,857 hours, 5,406 cycles
- Engine: Allsn 250C20J
- Engine time: 3,857 hours, 5,406 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: 23008065
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ENGINE CHIP LIGHT DURNG FLIGHT, PILOT HEARD INCREASING "RUMBLING" NOISE.  LANDED TO THE NEAREST LANDABLE SITE,  APPROXIMATELY TWO MINUTES AFTER THE NOISE STARTED. RUMBLING DECREASED SIMULTANEOUSLY WITH ENGINE LOAD.  ENGINE CHIP CAUTION ILLUMINATED AT THE END.  AFTER REMOVAL OF MODULES FROM THE ENGINE, FOUND THAT THE BEARING 2.5 FAILED.  DRIVESHAFT BETWEEN GP ROTOR AND COMPRESSOR ARE RUBBING AGAINST THE SHORT DRIVE SHAFT EDGE.  ALL GEARBOX BEARINGS INSPECTED.  BEARING NR 5 IN THE TURBINE CHECKED AS WELL AS BEARING NR 1 AND NR 2 IN THE COMPRESSOR AND BEEN APPROVED.  COMPRESSOR HSG PLASTIC COATING HAS STARTED TO SEPARATE AND RISEN FROM THE COMPRESSOR HSG.  BOTH ENGINE MAGNETIC PLUGS WERE CHECKED.  PASTE AND SMALL SILVER PARTICLES, NO EXCEEDING 0.79 MM WERE FOUND ON UPPER AND LOWER PLUGS (RR OPERATION AND MM 72-00-00 11.G)
